Autoimmune disease symptoms like alopecia and blurred vision
About 10 months ago, out of nowhere, I started having problems with alopecia areata (barbea). After several tests no diseases were found and treatment with costicosteroids (injected and topical) started (o treat symptoms only). However, now I start developing blurred vision and sometimes a bit 'warm' feeling in my left eye. A specialist diagnosed it as floaters (I read about this now), but I do fear it might have to do with the alopecia, since after all this is a symptom of an autoimmune disease which is also known to affect eyes.
My question: are you aware of any link between autoimmune disease symptoms like alopecia areata and other symptoms of the autoimmune system attacking the eye? In other words: can the two above described problems bne related, i.e. be traced back to one and the same cause: an autoimmune disease
Other question: can treatment with costicosteroids in the chin and eyebrows areas cause blurred vision?
well, yes there is a possibility those 2 are related. many autoimmune diseases affect the eye and vision.
the big 2 things we worry about with steroid use as far as the eyes are concerned are:
1) steroid induced glaucoma: this would be raised intraocular pressure from the steroids. it is potentially blinding, but not related to floaters. your 'specialist' has probably already ruled this out (assuming its an optometrist or ophthalmologist).
2) cataracts: steroids can and do cause increased incidence and progression of cataracts. again, this is not something any eye doctor would miss.
so yes, steroid use of any kind can and does cause blurred vision. but if you have already been to the eye doctor and they said your symptoms were due to 'floaters', then they have most likely already ruled out more serious conditions like glaucoma and cataracts
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.